Home » Posts tagged 'Intracellular Gd Retention'
Tag Archives: Intracellular Gd Retention
- Advocacy (20)
- Background (22)
- FDA (9)
- Featured (23)
- Gd in Water (1)
- Help (26)
- Getting Gadolinium Toxicity (2)
- Symptoms (14)
- Testing (7)
- Treatment (2)
- New Visitors (6)
- News (77)
- Pain (3)
- Research (2)
- Study of Urine Tests (1)
- Uncategorized (3)
- Urine Tests (2)
- Use of Gadolinium-Based Contrast Agents in Veterans Health Administration is Increasing
- Could Artificial Intelligence replace Gadolinium-based Contrast Agents?
- Are macrocyclic GBCAs safer than linear agents?
- Doctors with self-diagnosed Gadolinium Deposition Disease
- Can Symptoms of Gadolinium Toxicity be explained?
TagsAdverse Events Anthropogenic Gadolinium Banned Agents Brain Fog Brain Lesions Brain Tumor Chelation Cost Cumulative Dosage Disease of Degrees Dr. Richard Semelka Electric-like Sensations Erdheim-Chester Disease Europe FDA FDA Advisory Committee Meeting Funny Feelings Gadolinium Gadolinium-Associated Plaques Gadolinium-Based Contrast Agents Gadolinium Deposition Gadolinium Deposition Disease Gadolinium in Bone Gadolinium in Brain Tissue Gadolinium Retention Gadolinium Toxicity Gadolinium Urine Test GAP GBCAs GDD Head Pain Heavy Metal Toxicity Help Henrik Thomsen Increased Signal Intensity Kidney Function Linear Agent Macrocyclic Agents Manny Kanal Mast Cell Activation Syndrome Mast Cells MCAS Medication Guide MedWatch Michael Tweedle MRI Patient Safety MRI Safety Multiple Sclerosis Neuropathic Pain Normal Kidney Function Normal Renal Function NSF Pain Pediatric Case Peripheral Neuropathy Personal Stories Rash Residual Gadolinium Rocklage Scalp Lesions Sclerotic Bodies Skin Biopsy Skin Lesions Small Fiber Neuropathy Symptoms T1 Hyperintensity T1Hyperintensity Thickened Tissue Thorotrast Thyroid Gland Transmetallation Trouble Swallowing Urine testing Urine Tests Vibrating Sensation
Use of Gadolinium-Based Contrast Agents in Veterans Health Administration is Increasing
May 16, 2022 4:12 pm / 1 Comment on Use of Gadolinium-Based Contrast Agents in Veterans Health Administration is Increasing
A recently published paper by Jackson et al., Gadolinium Deposition Disease: A Case Report and the Prevalence of Enhanced MRI Procedures Within the Veterans Health Administration, reports that the rate of gadolinium-enhanced procedures has increased immensely within the Veterans Health Administration system and patients with renal disease are frequently exposed to gadolinium-based contrast agents (GBCAs). Gadolinium (Gd) is a toxic metal and there is mounting evidence for Gd deposition in various organs and their intracellular compartments, even in those with normal renal function. The authors note that a large knowledge gap remains concerning the potential harm of Gd deposition and the factors determining its elimination from the body. Included in the paper is a Case Report of a Vietnam-era veteran “whose presentation, clinical, and laboratory findings were consistent within the spectrum of Gd deposition disease.” Gadolinium deposition disease (GDD), as described by Semelka et al., includes chronic symptoms such as chronic pain, headache, bone pain, skin thickening, and clouded mentation or brain fog, which are attributed to Gd retained from GBCAs.
The paper notes that “far from being inert, Gd-based contrast agents induced systemic metabolic changes such as hypertriglyceridemia, elevations in low-density lipoprotein cholesterol, insulin resistance, and the Warburg effect (glycolytic/energy switching) in the renal cortex concomitant with profound mitochondrial abnormalities.”
The authors suggest that Gd retention, Gd-induced multisymptomatic illnesses, Gd-associated plaques, Gd-induced neurotoxicity, and nephrogenic systemic fibrosis are part of a continuum with Gd as the common thread. “Conceptually, Gd-induced diseases may represent a continuum that results from the retention of a nonphysiologic, toxic heavy rare earth metal.” (more…)